I have a very serious case of Crohn's Disease, and to date have had nine surgeries. I've had my colon, rectum, gallbladder and parts of my small intestine removed. I have a sensitive stomach; and have had obstructions from these long acting meds before. Nucynta ER was rough on my stomach and caused me to get blocked. I have a permanent ileostomy as well. Lately when I was taking the opana er 40 mg it was tearing my stomach up and causing wicked pain; but maybe it's because I was taking it wrong?! I was taking it with food always!! :( so if anyone knows if I can take it with an acid medicine it would be very helpful! :) I also suffer from pudendal nerve entrapment and the pain is very excruciating! I am going to see a new pain doc next Friday, and hope I can hold out until then!! Every minute is unbearable right now! God help me! Please help me! PNE is NO freakin joke!!! :'(
26 Apr 2013
Oh Trooper, my heart and thoughts are with you. I am so sorry that you are so miserable right now. I started Opana a couple of weeks ago. It was wonderful in making me feel no pain, but other than that I was a mess. My stomach was so bloated. My whole body was bloated. I was so weak, I could barely walk. I felt like I had creepy crawlies all over my skin and I itched terribly. The worst was that I was hallucinating and did not realize it. I told my husband a story and he said, "Oh my gawd honey, I think you are going crazy!" I was at the time. Just to fill you in on my whole health story: I have had my gall bladder removed, sludge removed that accumulated after my gall bladder within a year after my gall bladder was removed and an emergency surgery where a foot of my large intestines was removed. I also have lyme disease with a couple of it's co-infections. I was on a lot of oral antibiotics at the same time I started Opana.
A co-infection of Lyme Disease, Babesia, affects a person's mind and is also worse when I am on antibiotics. In saying all of that and once my husband really noticed what was happening to me, I went off the antibiotics and Opana cold turkey. It was hell detoxing from it, but at the same time I welcomed the pain coming back because my sanity was coming back too. I saw my doctor and we have now lowered my dose of the Opana to see if I started it on too high of a dose. I also always take Ex-lax, Gas-X, stool softners, probiotics, digestive enzymes and pancreatin enzymes. Most of these you can find at a grocery store and/or Whole Foods. I make sure that I don't go more than a day or two without having a bowel movement. Maybe if you stay on Opana, take a lower dose and make sure you include everything you need to remove your waste and the pain it causes, you will be better. I would also consider the nasal spray pain reliever mentioned above. If I can avoid taking a pill and can take the same type of medication in another form, I do. My digestive system is too sensitive to fool around with and your's sounds so much worse than anything I have ever gone through. One more thing that soothes my digestive tract is Aloe Vera juice (the inner fillet). I can't tell you how much better it makes me feel. Throat Coat tea is soothing too. Oh and if you stay on Opana, I would definitely eat with it. I have to eat or I will throw it up within 15 minutes of taking it. I also agree, the first thing you should do is see and/or talk to your doctor. Sorry for the long answer. I just wanted you to know all that I have done that has helped me and maybe could help you. Please know that you are not alone. You will be in my thoughts, heart and prayers. I am so sorry that you have had to go through all of this. Best wishes to you on improved health and happy thoughts for a healthy future. Annie
18 Aug 2012
Stomach pain is listed as a serious side effect. I would call your doc as soon as possible, like tomorrow morning to get checked out. You've been through some awful side effects from pain meds. Don't let this go. Contact your GI doc.
Prayers sent your way for a calmer and peaceful life.
18 Aug 2012
I have malabsorption syndrome, which may sound similar to your problems. I could NOT tolerate the Opana at all, and had terrible side effects. I got all the bad stuff, and NO pain relief at all. I have the same problem with the new formula of Oxycontin. couldn't take that either. If they take every long acting medicine and make them "abuse proof" I'll be SOL. Hope that doesn't happen to you, but it seems that you are in terrible pain. I would contact the prescribing doctor if you can ASAP. Since it is the weekend, perhaps a trip to the emergency room. I called Endo Pharmaceuticals, and they told me that it was not tested out on people with malabsorption syndrome, and therefore they do NOT recommend you take it. If it were me, I'd probably start tapering down, if not go cold turkey, depending on how long I've been on it. But that is me, and I know how sick I was.
ER first though I don't know how much they can do for pain patients. I was lucky, I went to my PM docs office without an appt., hubby drove, as I was soooo sick. We barged in and insisted that the doctor see me, which was a problem in and of itself. Long story short, the day I stopped it, every symptom disappeared. I was sweating, shaking, horrendous migraines every night, and NO pain control. I hope that you are not as bad, and can hold out till Monday at least,and perhaps your new PM will see you then.
Best of luck to you!!! If you can't see the new PM on Monday, call Endo and ask them if you can take it with antacids.
18 Aug 2012
Your question really bothers me. My husband has like problems, & gets bowel obstructions all the time. They will not give him oral pain meds at all because they tend to slow down your system, & can actually cause another blockage if your bowels getted back up or constipated. I would have a serious discussion with your doctor about this problem. They have suggsted a morphine pump for my husband with his chrontic pain issues...
17 Aug 2012
Tropper I am so sorry you are suffering with excruciating pain. My prayers are with you.
Only thing I know about Opana er is it can cause severe constipation. I have pain in my stomach at times as I have an ulcer so I don't know if the opana er has anything to do with it or not.
Be patient as other members will more than likely be able to answer your question. It sometimes takes awhile so please be patient.
Take care ,,, pamee
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I like the way the Opana has worked and have not had to increase for over two years. Due to insurance reasons I will have to discontinue the Opana. I ...
2 answers • 26 Jun 2010
... removed. I'm waiting to meet w/a surgeon. In the meantime, what can I eat??? I had a bowl of bran flakes and 1% milk last about 6p.m. and I ...
2 answers • 23 Jun 2011
I recently had my gallbladder removed because of galstones, does that mean I can take Alesse because I no longer have an infected gallbladder, or I ...
0 answers • 4 Apr 2013
My daughter started taking Yaz at 17 years old. 4 months after starting YAZ she developed gallbladder disease and had to have it removed. she is now ...
1 answer • 29 May 2013